MAUDE Adverse Event Report: AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS

AMO PUERTO RICO MFG. INC. TECNIS IOL; INTRAOCULAR LENS
Model Number ZA9003
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Eye Injury (1845); Discomfort (2330)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Unknown; requested but not provided.The best estimate date is between 13 july 2022 and 27 sept 2022.Device evaluation: the device was not returned at the manufacturing site, reason unknown; therefore, product testing could not be performed and the customer¿s reported complaint could not be verified.Manufacturing record review: the manufacturing records for the intraocular lens were reviewed.The product was manufactured according to specifications.A search of complaints related to this production order (po) was performed.The search revealed that there were no other complaints for this po.No escalation was required.Conclusion: as a result of the investigation there is no indication of a product quality deficiency, and the reported issue could not be confirmed.Attempts were made to obtain the missing information; however, no response has been received.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that the patient required an explant of the intraocular lens (iol) from their left eye.Another johnson and johnson lens (model za9003, +12.5 diopter) was placed as the replacement iol.No vitrectomy or sutures were required.The patient is stated to be fully recovered.No additional information was provided.
 
Additional Manufacturer Narrative
Corrected data: upon further review, it was noted to update and replace code hm-unspecified injury with hm-sub-optimal results.Hm-sub-optimal results code would apply in this case (unexpected outcome) since explant root cause is being described in the complaint when there is a difference in power (1.5 difference in power) between replacement lens and original lens.Event at this time is assessed and updated to not reportable.There will no longer be any further reporting under mfr report number 3012236936-2022-02610.Fields below updated: section h6l health effect: impact code: 2271, section h6l health effect: clinical code: 2330.Additional information: section d9: device available for evaluation? yes.Section d9: returned to manufacturer on: 11/7/2022.Section h3: device evaluated by manufacturer¿ yes.Device evaluation: the complaint lens was received inside a different lenses lens case.Visual inspection under magnification was performed and lens damage and haptic damage was observed.The lens was cleaned, and during cleaning the haptic became detached.No further issues were observed.Conclusion: as a result of the investigation there is no indication of a product deficiency or product malfunction.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
AMO PUERTO RICO MFG. INC.
road 402 north, anasco ind. pk
anasco PR 00610
Manufacturer Contact
somyata nagpal
31 technology drive
irvine, CA 92618
7142478552
MDR Report Key15642242
Report Number3012236936-2022-02610
Device Sequence Number15046241
Product Code HQL
UDI-Device Identifier05050474528895
UDI-Public(01)05050474528895(17)260401
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
P990080
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/01/2026
Device Model NumberZA9003
Device Catalogue NumberZA90030140
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2022
Supplement Date Received by Manufacturer11/30/2022
Initial Report FDA Received Date10/20/2022
Supplement Report FDA Received Date12/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age49 YR
Patient SexFemale